St. Paul officials are warning the public after a wave of suspected opioid overdoses — two of them fatal — hit the city on Friday and Saturday.
The increase probably is due to "deadly synthetic opioids being mixed into the narcotics sold on St. Paul streets," according to a post on social media by the St. Paul Police Department.
Synthetic opioids are lethal in small doses, police said, and it's hard to tell whether they're mixed in with the drugs before ingestion.
There have been 89 suspected overdose deaths in the city this year.
Anyone experiencing an overdose or witnessing a possible overdose by someone they know should call 911 right away.
If opioids are suspected, Narcan/naloxone may be administered every 2 or 3 minutes and the person should be moved to the recovery position or so they are lying on their side.
Minnesota's Good Samaritan Law says a person helping someone who is experiencing a suspected overdose may not be charged or prosecuted for possessing, sharing or using illegal drugs.
Any person who needs help with an addiction issue can visit Ramsey County Mental and Chemical Health Services at: bit.ly/3CwUlbv.
Erin Adler • 612-673-1781
Source : https://www.startribune.com/seven-suspected-opioid-overdoses-two-fatal-jolt-st-paul-over-weekend/600098876/250